AAS can block cortisol from binding to the muscle cell's receptor sites, which diminishes the breakdown process. Less muscle breakdown means less muscle fatigue which would allow a pitcher to recover more quickly from a nine-inning outing.
Besides all of the known negative side effects of using steroids just for ergogenic reasons, there is also the uncertainty of what exactly you are taking. Last month, federal Drug Enforcement Administration agents arrested the owners of an Alabama-based online pharmacy on charges that they filled hundreds of illegal prescriptions for anabolic steroids for clients across the country.
Radiation dermatitis often presents as a problem for patients and radiotherapists during treatment. Topical corticosteroids have been shown to have an anti-inflammatory effect in the treatment of many skin diseases and are commonly prescribed during a course of radiation treatment. A comparison of two different steroid creams, 1% hydrocortisone cream and % clobetasone butyrate (Eumovate), in a double blind trial was carried out in 54 patients undergoing radiation therapy for breast cancer. 'The cream' was administered when patients reached a given dose of 2000 rad (or earlier if required) whether a skin reaction was present or not. The aim of the trial was to evaluate the general effectiveness of steroids in controlling radiation dermatitis and whether one type of cream was superior to the other. The majority of patients using either cream derived benefit in its soothing effect. There was, however, a significant difference in the intensity of reactions seen, patients using clobetasone butyrate developed more severe radiation reactions despite both groups having similar radiation doses. The possibility of two differing populations having different responses to radiation is discussed as is the 'breakthrough phenomenon' described in the literature. It is concluded that neither cream should be used as first choice in the control of radiation dermatitis.
Hello Karen, my doctors have me taking Prednisone daily, and for the last three years. I have been taking it because they use to have me taking another drug called, Theophylline, but I had to wean off of Theophylline, which landed me in the hospital for two weeks, due to making my heart beat too fast. In the past, I had suffered from Congestive Heart Failure, so my heart has a tendency to beat faster than the normal, and Theophylline, increased the beats all the more. But, it did seem that they replaced Theophylline with another drug, which is the steroid called, Prednisone. I've been taking it daily for three years now. Theophylline treats symptoms of asthma, and other lung problems, such as emphysema, and on-going bronchitis. This medicine is a bronchodilator. I am not sure if it replaces the job of Prednisone, but please ask your doctor about it. Now that my heart seems much stronger, since my Heart Failure occurred three years ago, I may ask my doctor to put me back on it again.